Have just registered here as I really would like to talk to other people in a similar situation to me. I've always been prone to depression since I was a child, also a family history of depressive illness. I've managed with it but for the last year I've been quite miserable, and in the last couple of days it's reached the point where it's overwhelming me, the misery is like a physical pain and I am in agony. Yesterday I went to the doctor about it for the first time, she has given me citalopram (cipramil) and put me on the waiting list for counselling... wanted to ask if anyone else has tried this medicine and what it was like? (I'm from UK so maybe drug names are different, but have seen some postings from fellow Brits so maybe they can tell me?)x
HI there - I have just started on a course of 20mg daily of the same drug. Here it also goes by the name Citalopram or Celexa. I have been taking it for about 5 or 6 days now, so I can;t really report a huge change yet - but I would say there has been a change a bit - better mood, easier to cope with demands etc. Some side effects were nausea, insomnia, dizziness a bit, and loss of libido. More specifically - unable to climax. As if life wasn't depressing enough! LOL!
Anyway - i would say that it is worth trying. The key is trying different medication until you find the one suitable for you.
Thanks for your post. Glad to hear that citalopram seems to be having some positive effect for you already, despite some side effects. I have been putting off taking it as I read that it may make me feel worse for the first few days- more agitation, worse mood etc, and I am feeling so bad at the moment that I don't want to risk it... Am quite scared of the insomnia, sleep is my refuge right now so don't know how I'll feel if I can't get any, but I'll try to give it a go Thank you.
Heidi, I'm from the UK and in exactly the same position as you. I've been on citalopram for a week now, as well as sleeping tablets. I've found that in the morning I am very panicky and nausious, but this may well be the sleeping tablets. Keep in touch.
The main point is that each persons body is different - while I seem to be responding to Celexa, you may not. Then again - your body may respond well, it is really a case of giving each one a whirl and finding the best doseage and medication for YOU.
The first week I lost my appetite, which considering I have read about weight gain while taking ADs, was probably a good thing! LOL! Today I have noticed I am hungry more often - I hop ethat is not the start of a trend!
The nausea is still there, but it is just queeziness, quite mild, and I am sleeping ok-ish again. Sadly though the sexual side-effects remain, much to the disapointment of my husband!
I'm from the UK an I've been on citalopram 20MG for 2 weeks now.......I haven't really noticed any difference in my mood as yet but it is in the early stages.......the only noticeable side effect for me is that i'm constantly tired an I sleep all the time but i don't think thats really a bad thing for me at the mo